Alert archive / Missouri / Wind Advisories in 2023

Wind Advisory 11, NWS Paducah, KY

April 1, 20238 counties in Kentucky; 4 counties in Illinois; 11 counties in Missouri

NWS Paducah, KY issued this wind advisory at Apr 1, 2023, 1:59 AM CDT for 8 counties in Kentucky; 4 counties in Illinois; 11 counties in Missouri. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2023, 1:59 AM CDT (06:59 UTC)
Expired
Apr 1, 2023, 1:00 PM CDT
In force
11 hr
Issued by
NWS Paducah, KY
All 23 counties

Alexander County, IL, Massac County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Calloway County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Marshall County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 60 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:15 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 1, 12:15 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 AM CDT Sat Apr 1 2023

.UPDATE...
Issued at 1215 AM CDT Sat Apr 1 2023

Aviation section updated for the 6Z TAF issuance.

The tornado watch has been cancelled. Storm activity has moved
out of the forecast area with a few showers remaining.

&&

.SHORT TERM...(Tonight through Sunday night)
Issued at 148 PM CDT Fri Mar 31 2023

In the near term, convection moving into SEMO seems to be
slightly outrunning the best instability. Breaks in the overcast
are allowing heating to build as strong moisture advection occurs
from the southwest. A cluster of supercell storms is forming over
Central Arkansas and may prove to be the initial main threat for
the Paducah CWA. Also watching cu towers building in southwestern
Missouri along a front/dryline. LAPS sounding show a weak capping
inversion around 700mb. RAP soundings forecast that to erode
through the afternoon. Expecting a steady destabilization over
the next few hours ending up around 1500 J/kg of MLCAPE with
100-150 in the 0-3km level. Mid-level lapse rates are 7.5 to 8.0
degC/km which is stronger than originally anticipated. 0-1km SRH
on NQA/PAH VWP is running around 400 m2/s2. By the time any
southwestern MO developing convection arrives after dark the shear
may be slightly more unidirectional, but will still be strong.

In short we are quite concerned the cluster of supercell storms
in Arkansas will move into the region amid a highly favorable
environment for all modes of severe. Significant/longer-tracked
tornadoes are entirely possible. That threat will likely persist
through the early evening amid favorable shear and instability.
There is some thought the timing of the storms may limit
instability in the eastern part of our area (i.e.
Evansville/Hopkinsville) but it will be close.

The entire region should prepare for a dangerous severe weather
event through early this evening.

Strong south winds will continue through the afternoon and shift
to the west. Winds Saturday are currently forecast below advisory
criteria.

.LONG TERM...(Monday through Friday)
Issued at 148 PM CDT Fri Mar 31 2023

Main focus of the long term period is thunderstorm/severe potential.
12z guidance is in a little better agreement on timing and
placement. Models hint at a little bit of precip potential Monday
night in a fairly neutral upper level environment but still think
capping probably wins that battle and keeps us mostly dry. By
Tuesday afternoon strong moisture return is fed by an approaching
upper level trough over the western Plains. Our dewpoints rise into
the mid to upper 60s. GEFS shows a bit of a spread between 62-68 for
dewpoints. Aloft the subtropical and polar jets phase over TX/OK
with a broadly diffluent region moving over the area around peak
heating. GFS/ECMWF forecast soundings how fairly marginal mixed-
layer instability due to poor low-level lapse and drier air but
shear values are highly conductive as low level winds ramp up ahead
of the approaching trough.

Stronger forcing moves through by Wednesday morning. The GFS lags
the front a little slower than the ECMWF leaving the potential for a
Thursday daypart FROPA. Instability and shear look favorable for
severe. In summary will need to watch the lead wave Tuesday night
for severe potential with a better chance on Wednesday when the
front moves through.

&&

.AVIATION...
Issued at 1215 AM CDT Sat Apr 1 2023

With storms moving out of the Tri-State and Pennyrile areas, the
last remaining showers are coming to an end with dry weather
overnight through tomorrow. Cigs will be VFR with some 3500-5000
ft ceilings at northern sites tomorrow. With a steep drop in dew
points, fog is not anticipated. Winds will be breezy, shifting
from the WSW to WNW tonight through tomorrow with gusts rising to
35 kts at northern/eastern sites in the morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 1 PM CDT this afternoon for ILZ075>078-
     080>087-089>091.

     Wind Advisory until 1 AM CDT early this morning for ILZ088-
     092>094.

MO...Wind Advisory until 1 AM CDT early this morning for MOZ076-086-
     087-100-107>112-114.

IN...Wind Advisory until 1 PM CDT /2 PM EDT/ this afternoon for
     INZ081-082-085>088.

KY...Wind Advisory until 1 PM CDT this afternoon for KYZ007-010>022.

     Wind Advisory until 1 AM CDT early this morning for KYZ001>006-
     008-009.

&&

UPDATE...ATL
SHORT TERM...JGG
LONG TERM...JGG
AVIATION...ATL
Hazardous weather outlook, Apr 1, 12:35 AM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1235 AM CDT Sat Apr 1 2023

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020545-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1235 AM CDT Sat Apr 1 2023 /135 AM EDT Sat Apr 1 2023/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

A Wind Advisory remains is in effect for portions of southern
Illinois, southwest Indiana, and western Kentucky. Refer to the
Wind Advisory text for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Wind Advisory remains is in effect for portions of southern
Illinois, southwest Indiana, and western Kentucky through 1 PM
today. Refer to the Wind Advisory text for details.

Areas of frost are expected to develop late Saturday night through
early Sunday morning. Unprotected tender vegetation may be harmed.

Thunderstorms return to the forecast Tuesday afternoon and
Wednesday. Severe thunderstorms are possible.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

DWS

In the hours before

Local storm report, Mar 31, 9:51 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
951 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     4 WNW NEWBURGH          37.96N 87.47W
03/31/2023  E60 MPH          VANDERBURGH        IN   TRAINED SPOTTER

            ESTIMATED ON EAST SIDE OF EVANSVILLE.

&&

SP
Local storm report, Mar 31, 10:23 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1023 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     3 N BELLE PRAIRIE CITY  38.27N 88.54W
03/31/2023  E60 MPH          WAYNE              IL   TRAINED SPOTTER

&&

CW
Special weather statement, Mar 31, 11:18 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
1118 PM CDT Fri Mar 31 2023

INZ081-082-010445-
Gibson IN-Pike IN-
1118 PM CDT Fri Mar 31 2023

...Strong thunderstorms will impact portions of eastern Gibson and
Pike Counties through 1145 PM CDT/1245 AM EDT/...

At 1117 PM CDT/1217 AM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Petersburg to near Oakland
City to near Fort Branch. Movement was east at 70 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Winslow around 1225 AM EDT.

This includes Interstate 69 in Indiana between Mile Markers 22 and
52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT/300 AM EDT/ for
southwestern Indiana.

&&

LAT...LON 3855 8718 3852 8715 3854 8710 3851 8707
      3823 8707 3823 8730 3825 8730 3825 8732
      3820 8732 3820 8746 3817 8747 3817 8753
      3841 8756 3852 8732 3851 8729 3854 8725
      3854 8722 3855 8720
TIME...MOT...LOC 0417Z 257DEG 65KT 3850 8730 3836 8737 3823 8748

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Local storm report, Mar 31, 11:22 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
03/31/2023                   CHRISTIAN          KY   EMERGENCY MNGR

            LARGE TREE DOWN INTO POWER LINES NEAR PERDUE
            LANE AND S VIRGINIA ST IN HOPKINSVILLE.

1055 PM     TSTM WND GST     GRAYVILLE               38.26N 88.00W
03/31/2023  M60 MPH          EDWARDS            IL   AMATEUR RADIO

1034 PM     HAIL             GOLDEN GATE             38.36N 88.20W
03/31/2023  U0.75 INCH       WAYNE              IL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0948 PM     HAIL             1 SSE DU QUOIN          37.99N 89.23W
03/31/2023  U0.75 INCH       PERRY              IL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0941 PM     HAIL             3 NNE HENDERSON         37.88N 87.57W
03/31/2023  U1.00 INCH       HENDERSON          KY   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Mar 31, 11:58 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1158 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
03/31/2023                   CHRISTIAN          KY   BROADCAST MEDIA

            DAMAGE TO THE MIXER RESTAURANT IN DOWNTOWN
            HOPKINSVILLE. THE THE THIRD STORY OF THE
            BUILDING COLLAPSED.

&&

DWS
Local storm report, Apr 1, 1:02 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
102 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     5 SW CYPRESS            37.31N 89.08W
03/31/2023                   PULASKI            IL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE SMALL TOWN OF
            PERKS.

0827 PM     HAIL             1 S NORRIS CITY         37.97N 88.33W
03/31/2023  E1.00 INCH       WHITE              IL   TRAINED SPOTTER

0836 PM     FLOOD            DONGOLA                 37.36N 89.16W
03/31/2023                   UNION              IL   FIRE DEPT/RESCUE

            ROAD FLOODED IN DONGOLA AT ASH STREET AND
            HIGHWAY 51. TRAFFIC BEING DIVERTED.

0940 PM     TSTM WND GST     2 SSW MURRAY            36.59N 88.33W
03/31/2023  E60 MPH          CALLOWAY           KY   PUBLIC

            WIND GUSTS ESTIMATED AT 60MPH IN SOUTHWEST
            MURRAY.

0941 PM     HAIL             3 NNE HENDERSON         37.88N 87.57W
03/31/2023  U1.00 INCH       HENDERSON          KY   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0945 PM     TSTM WND GST     4 WNW NEWBURGH          37.96N 87.47W
03/31/2023  E60 MPH          VANDERBURGH        IN   TRAINED SPOTTER

            ESTIMATED ON EAST SIDE OF EVANSVILLE.

0948 PM     HAIL             1 SSE DU QUOIN          37.99N 89.23W
03/31/2023  U0.75 INCH       PERRY              IL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

1015 PM     TSTM WND GST     3 N BELLE PRAIRIE CITY  38.27N 88.54W
03/31/2023  E60 MPH          WAYNE              IL   TRAINED SPOTTER

1034 PM     HAIL             GOLDEN GATE             38.36N 88.20W
03/31/2023  U0.75 INCH       WAYNE              IL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

1050 PM     HAIL             MOUNT CARMEL            38.42N 87.77W
03/31/2023  E0.70 INCH       WABASH             IL   TRAINED SPOTTER

            DIME SIZED HAIL AND ESTIMATED 40 TO 50 MPH
            WINDS.

1055 PM     TSTM WND GST     GRAYVILLE               38.26N 88.00W
03/31/2023  M60 MPH          EDWARDS            IL   AMATEUR RADIO

1100 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
03/31/2023                   CHRISTIAN          KY   BROADCAST MEDIA

            DAMAGE TO THE MIXER RESTAURANT IN DOWNTOWN
            HOPKINSVILLE. THE THE THIRD STORY OF THE
            BUILDING COLLAPSED.

1100 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
03/31/2023                   CHRISTIAN          KY   EMERGENCY MNGR

            LARGE TREE DOWN INTO POWER LINES NEAR PERDUE
            LANE AND S VIRGINIA ST IN HOPKINSVILLE.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:39 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken21 min
Mar 31, 8:59 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston16 min
Mar 31, 9:03 PM CDTTornado WarningPAHUnion27 min
Mar 31, 9:09 PM CDTTornado WarningPAHCrittenden, Livingston21 min
Mar 31, 9:20 PM CDTTornado WarningPAHHenderson, Union25 min
Mar 31, 9:24 PM CDTTornado WarningPAHCrittenden, Union, Webster36 min
Mar 31, 9:32 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall28 min
Mar 31, 9:36 PM CDTTornado WarningPAHDaviess, Henderson24 min
Mar 31, 9:45 PM CDTTornado WarningPAHHenderson, McLean, Union15 min
Mar 31, 9:48 PM CDTSevere Thunderstorm WarningPAHTrigg27 min
Mar 31, 9:55 PM CDTTornado WarningPAHDaviess, Henderson, McLean, Union, Webster35 min
Mar 31, 10:04 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg26 min
Mar 31, 10:20 PM CDTSevere Thunderstorm WarningPAHDaviess25 min
Mar 31, 10:30 PM CDTSevere Thunderstorm WarningPAHDaviess15 min
Mar 31, 11:01 PM CDTSevere Thunderstorm WarningPAHChristian, Todd44 min
Mar 31, 11:13 PM CDTSevere Thunderstorm WarningPAHChristian, Todd16 min
Mar 31, 8:11 PM CDTTornado WarningPAHAlexander, Pulaski21 min
Mar 31, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHJohnson, Massac, Pope33 min
Mar 31, 8:36 PM CDTSevere Thunderstorm WarningPAHWhite14 min
Mar 31, 8:47 PM CDTSevere Thunderstorm WarningPAHGallatin, Hardin, Pope, Saline28 min
Mar 31, 9:30 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson45 min
Mar 31, 10:01 PM CDTSevere Thunderstorm WarningPAHEdwards, Franklin, Hamilton, Jefferson, Saline, Wayne and 1 more44 min
Mar 31, 10:37 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne, White38 min
Mar 31, 7:08 PM CDTSevere Thunderstorm WarningPAHButler22 min
Mar 31, 7:11 PM CDTTornado WarningPAHButler, Stoddard19 min
Mar 31, 7:25 PM CDTTornado WarningPAHStoddard35 min
Mar 31, 7:49 PM CDTTornado WarningPAHNew Madrid, Scott, Stoddard26 min

Nearby

Wind Advisories in Missouri, 2023Wind Advisories in Kentucky, 2023Wind Advisories in Illinois, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.